MAUDE Adverse Event Report: CAREFUSION, INC EPIDURAL TRAY PERISAFE¿ CONTINUOUS TUOHY 18 GAUGE 3-1/2 INCH; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC EPIDURAL TRAY PERISAFE¿ CONTINUOUS TUOHY 18 GAUGE 3-1/2 INCH; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Pma/510(k)#: enforcement discretion.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 406047 batch no.: 0001310661.It was reported that during use of the epidural tray perisafe¿ continuous tuohy 18 gauge 3-1/2 inch the needle from the catheter broke off inside the patient and could not be retrieved.The following information was provided by the initial reporter: we had another incident with one of the epidural trays.This time the catheter needle broke off inside the patient and they were not able to retrieve it.This came from with lot # 0001310661 and ref (b)(4).
 
Event or Problem Description
Material no.: 406047.Batch no.: 0001310661.It was reported that during use of the epidural tray perisafe¿ continuous tuohy 18 gauge 3-1/2 inch the needle from the catheter broke off inside the patient and could not be retrieved.The following information was provided by the initial reporter: we had another incident with one of the epidural trays.This time the catheter needle broke off inside the patient and they were not able to retrieve it.This came from with lot # 0001310661 and ref 406047.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were returned for evaluation, therefore failure mode could not be verified and root cause could not be determined.Based on the limited results of the complaint investigation, a probable root cause could not be identified since no complaint sample was submitted for evaluation and no contributions from the manufacturing/design process were identified.Since no probable root cause was identified, the investigation was not able to identify any corrective or preventive actions.This complaint will be entered into the complaint management system and will be tracked and trended through the quality data analysis process for future occurrences.A device history record review of all applicable manufacturing records for lot 0001310661 did not identify any issues that may have contributed to the reported failure mode.

Brand Name
EPIDURAL TRAY PERISAFE¿ CONTINUOUS TUOHY 18 GAUGE 3-1/2 INCH
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key9233684
Report Number1625685-2019-00120
Device Sequence Number2233410
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number406047
Device Lot Number0001310661
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;